Flow Through Spillway Flip Bucket

by Charles W. Lenau,
John J. Cassidy,

Serial Information: Journal of the Hydraulics Division, 1969, Vol. 95, Issue 2, Pg. 633-648

Document Type: Journal Paper


This paper presents two separate solutions for potential flow through circular spillway buckets. The first solution, which considers gravity effects, employs finite difference equations in combination with a successive approximation procedure in order to satisfy the Laplace equation and the boundary conditions. The second solution, which neglects gravity effects, employs a perturbation expansion in combination with conformal mapping and analytical continuation. The two solutions are compared, and recommendations are made for their application.

Subject Headings: Flow separation | Potential flow | Spillways | Approximation methods | Laplace transform | Boundary conditions | Mapping

Services: Buy this book/Buy this article


Return to search